Alert archive / Kentucky / River Flood Advisories in 2021

River Flood Advisory 4, NWS Louisville, KY

January 25, 2021Hart County, Kentucky

NWS Louisville, KY issued this river flood advisory at Jan 25, 2021, 9:03 PM CST for Hart County, Kentucky. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Jan 25, 2021, 9:03 PM CST (03:03 UTC)
Expired
Jan 26, 2021, 12:01 PM CST
In force
15 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Hart County, KY

The radar

The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Munfordville (MFVK2). The gauge peaked at 30.09 ft at Jan 27, 2021, 4:00 AM CST.

actionminormoderate204001/2601/27
Action stage
26 ft
Minor stage
28 ft
Moderate stage
50 ft
Major stage
57 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03308500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

154 
WGUS83 KLMK 260303
FLSLMK

Flood Advisory
National Weather Service Louisville KY
903 PM CST Mon Jan 25 2021

...The National Weather Service in Louisville has issued a Flood 
Advisory for the following rivers in Kentucky...

  Green River at Munfordville affecting Hart County.

.Heavy rain since midnight has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Tuesday morning.

&&


KYC099-261700-
/O.NEW.KLMK.FL.Y.0004.210126T0303Z-210128T0000Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
903 PM CST Mon Jan 25 2021

The National Weather Service in Louisville has issued a

* Flood Advisory for
  the Green River at Munfordville.
* From this evening to Wednesday evening.
* At 8:00 PM CST Monday the stage was 11.6 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to a crest of 27.8 feet 
  early Wednesday morning.
* Impact...At 28.0 feet, Water enters city park under US 31W bridge.


&&

LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
      3738 8575 3731 8539

$$

CJP
2 follow-up statements
333 
WGUS83 KLMK 261642
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1042 AM CST Tue Jan 26 2021

...The Flood Advisory continues for the following rivers in 
Kentucky...

  Green River at Munfordville affecting Hart County.

.Heavy rain from Monday has caused the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means minor flooding is possible and rivers are 
forecast to exceed bankfull. If you are in the advisory area remain 
alert to possible flooding, or the possibility of the advisory being 
upgraded to a warning.

Stay tuned to NOAA Weather Radio and your local media for the latest 
information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lmk.

The next statement will be issued Wednesday morning.

&&


KYC099-271000-
/O.CON.KLMK.FL.Y.0004.000000T0000Z-210128T0000Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1042 AM CST Tue Jan 26 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Green River at Munfordville.
* Until Wednesday evening.
* At 10:00 AM CST Tuesday the stage was 26.3 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise to a crest of 27.7 feet 
  just after midnight tonight.
* Impact...At 28.0 feet, Water enters city park under US 31W bridge.


&&

LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
      3738 8575 3731 8539

$$

CJP
353 
WGUS83 KLMK 261801
FLSLMK

Flood Advisory
National Weather Service Louisville KY
1201 PM CST Tue Jan 26 2021

...The Flood Advisory is cancelled for the following rivers in 
Kentucky...

  Green River at Munfordville affecting Hart County.

.A Flood Warning will be issued shortly.

KYC099-261915-
/O.CAN.KLMK.FL.Y.0004.000000T0000Z-210126T1801Z/
/MFVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1201 PM CST Tue Jan 26 2021

...The Flood Advisory for the Green River at Munfordville has been 
cancelled...

The Flood Advisory is cancelled for
  the Green River at Munfordville.
* At 11:00 AM CST Tuesday the stage was 26.7 feet.
* Flood stage is 28.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  this afternoon to a crest of 28.7 feet just after midnight 
  tonight. It will then fall below flood stage tomorrow morning.


&&

LAT...LON 3721 8542 3728 8577 3719 8604 3728 8610
      3738 8575 3731 8539

$$

CG

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 25, 5:29 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Jan 25, 5:29 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
629 PM EST Mon Jan 25 2021

...Updated Aviation Discussion...

.Short Term...(This evening through Tuesday)
Issued at 345 PM EST Mon Jan 25 2021

Upper low over the Plains with an occluded 998mb sfc over SW
Missouri this afternoon. Triple point is near the Bootheel, with the
most solid precip shield north of the warm front in mainly central
Kentucky. We have had a few strong to marginally severe storms
across south-central Kentucky in a slightly better mixed
environment, but that has been worked over and the unstable air mass
is now confined to Tennessee.

Main concern through this evening will be just how much additional
rain falls, especially where the heaviest rain already fell across
south central Kentucky. We could be looking at 1-2 inches of
additional rainfall, and if it remains focused near the Western
Kentucky and Bluegrass Parkways as currently progged, impacts should
be limited to nuisance flooding. However, if heavy rain falls
farther south where we are now fairly saturated, there could be
more impactful flooding.

Spotty convection is developing over western Kentucky and western
Tennessee, and that pushes through late this evening. Latest HRRR
actually takes that batch of rain across south-central Kentucky,
which could raise flood concerns.

Precip ends after midnight as the dry slot cuts in, but temps will
remain nearly steady overnight. Sharp temp gradient expected to
persist Tuesday as southern Kentucky clears out under the stronger
westerlies aloft, while north central KY and southern IN remain
fairly socked in.  Better temp recovery in the south, where we could
touch 60 again, while southern Indiana will be stuck in the mid 40s.

.Long Term...(Tuesday night through Monday)
Issued at 252 PM EST Mon Jan 25 2021

Upper level ridging along the eastern seaboard and deep troughing
across south central CONUS will place the OH Valley under deep SW
flow at the beginning of the long term. A 5H closed low over central
US will continue tracking eastward, filling as it tracks over the
southern OH Valley and northern TN Valley. Best chances of precip
will begin Wednesday afternoon and continue through early Thursday
morning. Sounding profiles would suggest mostly rain south of the
Parkways and transitioning to mostly snow towards the I-64 corridor,
but a rain/snow mix is likely between the two. EPS/GEFS members
continue to show agreement on minor accumulations with up to 1 inch
possible along our northernmost counties in Indiana and most
locations receiving a half inch or less. Temperatures will fall into
the low to mid 20s in the cold air behind the front, so impacts will
likely include some slick spots on any untreated roads for the
Thursday morning commute.

Large amplitude ridging and Canadian high pressure moves over the
region Thursday through the start of the weekend bringing cold but
dry weather. Thursday will be the coldest with highs only reaching
into the low 30s across southern Indiana and mid 30s across central
KY. Friday morning will likely be the coldest morning of the week
with lows in the upper teens to low 20s, but afternoon temps will
recover nicely with the aid of WAA along southerly winds with highs
in the 40s.

Our next chance of rain will come Saturday as system approaches from
the Central Plains. This looks to be an all-rain event lasting
through Sunday. Finer details will come later as long range models
reconcile differences.

&&

.Aviation...(00Z TAF Issuance)
Issued at 625PM EST Mon Jan 25 2021

KLVX radar showing another round of showers and storms working
through the central Kentucky region. Expect to see ongoing RA or
TSRA through the evening hours as the warm front lifts northward. By
06z tonight, most precip should be exiting the region, but the low
ceilings and visibilities will stick around through the overnight
hours. Guidance is strong on fog development and low ceilings
keeping IFR or even LIFR possible during the 06-12z time period for
SDF, LEX, and HNB. Wouldn't rule out some VLIFR conditions either if
vis drops below 1/2SM for some time. We will continue to monitor and
amend if needed. Ceilings will finally start to break up mid/late
Tuesday morning. Winds become more southwesterly tonight as the
cyclonic flow spins out of the region. Winds will be gusty tomorrow,
but mostly around 20kts for all terminals.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RAS
Long Term...CG
Aviation...CJP
Hazardous weather outlook, Jan 25, 3:04 PM CST, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
404 PM EST Mon Jan 25 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262115-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
404 PM EST Mon Jan 25 2021 /304 PM CST Mon Jan 25 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Widespread soaking rainfall will continue until early evening, with
localized heavy rainfall possible later in the evening. Minor
flooding of low-lying areas will be possible where heavy rain falls
repeatedly. The best chance of flooding or ponding will be south of
the Western Kentucky and Bluegrass Parkways.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Minor snow accumulations are possible Wednesday afternoon into
Wednesday night, mainly across southern Indiana and north central
Kentucky.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed flooding through
tonight.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS

In the hours before

Special weather statement, Jan 25, 7:11 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
711 PM CST Mon Jan 25 2021

KYZ073-260130-
Allen-
711 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALLEN COUNTY...

At 711 PM CST, a strong thunderstorm was located near Portland,
moving northeast at 55 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Scottsville, Fleet, Rodemer, West Fork, Clare, Petroleum, Alonzo,
Chapel Hill, Forest Springs and Pope.

LAT...LON 3665 8634 3665 8641 3668 8642 3670 8641
      3674 8641 3683 8621 3663 8609
TIME...MOT...LOC 0111Z 244DEG 49KT 3663 8642

DM
Special weather statement, Jan 25, 7:47 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
747 PM CST Mon Jan 25 2021

KYZ074-076-077-260215-
Metcalfe-Barren-Adair-
747 PM CST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BARREN...SOUTHERN
METCALFE AND SOUTHWESTERN ADAIR COUNTIES...

At 747 PM CST, a strong thunderstorm was located 9 miles southwest of
Edmonton, moving northeast at 55 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Edmonton, Eighty Eight, Cofer, Weed, Gradyville, Curtis, Breeding,
Cyclone, Goodluck and Willow Shade.

LAT...LON 3690 8584 3711 8542 3693 8530 3694 8545
      3689 8547 3687 8551 3686 8554 3685 8556
      3687 8560 3686 8559 3684 8558 3683 8563
      3684 8573 3683 8578
TIME...MOT...LOC 0147Z 244DEG 49KT 3688 8573

DM
Local storm report, Jan 25, 7:57 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      3 SE MORGANTOWN         37.19N 86.65W
01/25/2021                   BUTLER             KY   911 CALL CENTER

            MULTIPLE COUNTY ROADS UNDER WATER, INCLUDING PORTIONS OF
            WOODBURY LOOP AND BROOKLYN CHAPEL ROAD.

&&

DM
Special weather statement, Jan 25, 8:17 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
917 PM EST Mon Jan 25 2021

KYZ046-053-054-260245-
Marion-Washington-Larue-
917 PM EST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LARUE...MARION AND
SOUTHERN WASHINGTON COUNTIES...

At 917 PM EST, a strong thunderstorm was located 13 miles east of
Hodgenville, moving northeast at 55 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lebanon, Springfield, Loretto, Raywick, Burkes Spring, Saint Joseph,
Rineltown, Calvary, Simstown and Cisselville.

LAT...LON 3746 8556 3755 8564 3756 8561 3755 8562
      3755 8560 3753 8559 3752 8556 3753 8555
      3756 8554 3756 8552 3761 8549 3776 8513
      3762 8503 3756 8504 3747 8540 3748 8544
      3747 8545 3747 8549 3748 8550 3745 8553
TIME...MOT...LOC 0217Z 244DEG 49KT 3750 8551

DM
Special weather statement, Jan 25, 8:35 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
835 PM CST Mon Jan 25 2021

KYZ075-081-082-260315-
Monroe-Cumberland-Clinton-
835 PM CST Mon Jan 25 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...SOUTHEASTERN
MONROE...AND CUMBERLAND COUNTIES...

At 833 PM CST, radar indicated strong thunderstorms from 7 miles
east of Red Boiling Springs to 7 miles east of Celina to near
Jamestown Tennessee. Movement was east-northeast at 60 mph.

Winds in excess of 40 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Albany, Littrell, Cartwright, Snow, Savage, Ida, Modoc, Blythe,
Seventy Six, and Decide.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3662 8564 3672 8557 3682 8504 3680 8502
      3676 8500 3670 8502 3669 8502 3668 8500
      3667 8501 3666 8500 3663 8500 3662 8498
      3663 8512 3663 8527 3661 8548
TIME...MOT...LOC 0233Z 257DEG 53KT 3652 8572 3653 8536 3643 8498

13
Special weather statement, Jan 25, 8:41 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
941 PM EST Mon Jan 25 2021

KYZ046-047-260315-
Mercer-Washington-
941 PM EST Mon Jan 25 2021

...A STRONG THUNDERSTORM WILL AFFECT MERCER AND WASHINGTON
COUNTIES...

At 940 PM EST, a strong thunderstorm was located near Springfield,
moving northeast at 65 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Harrodsburg, Burgin, Mackville, Oregon, Shakertown, Vanarsdell,
Ebenezer, Rineltown, Talmage, and Cornishville.

If outdoors, seek shelter inside a building.

LAT...LON 3777 8471 3768 8497 3768 8502 3766 8503
      3763 8512 3763 8516 3771 8521 3794 8480
      3789 8480 3790 8478 3791 8478 3790 8477
      3789 8478 3787 8476 3785 8477 3786 8472
      3785 8470 3783 8473
TIME...MOT...LOC 0240Z 239DEG 56KT 3768 8512

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 6:10 PM CSTAreal Flood AdvisoryLMKEdmonson, Hart5 hr
Jan 25, 6:46 PM CSTRiver Flood AdvisoryLMKBourbon112 min
Jan 25, 7:09 PM CSTAreal Flood AdvisoryLMKCasey, Green, Taylor4 hr
Jan 25, 7:11 PM CSTSpecial Weather StatementLMKAllen19 min
Jan 25, 7:17 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Monroe30 min
Jan 25, 7:39 PM CSTAreal Flood AdvisoryLMKAdair, Barren, Casey, Cumberland, Green, Metcalfe and 1 more4 hr
Jan 25, 7:39 PM CSTRiver Flood WarningLMKButler, Warren4 days
Jan 25, 7:47 PM CSTSpecial Weather StatementLMKMetcalfe28 min
Jan 25, 7:50 PM CSTAreal Flood AdvisoryLMKGarrard, Lincoln, Madison4 hr
Jan 25, 8:17 PM CSTSpecial Weather StatementLMKMarion28 min
Jan 25, 8:35 PM CSTSpecial Weather StatementLMKClinton40 min
Jan 25, 8:38 PM CSTRiver Flood WarningLMKBourbon25 hr
Jan 25, 8:41 PM CSTSpecial Weather StatementLMKMercer34 min
Jan 25, 8:56 PM CSTRiver Flood WarningLMKOhio44 hr
Jan 25, 9:12 PM CSTRiver Flood AdvisoryLMKWarren18 hr
Jan 25, 9:21 PM CSTRiver Flood AdvisoryLMKFranklin25 hr
Jan 25, 9:38 PM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days
Jan 26, 2:41 AM CSTDense Fog AdvisoryLMKAnderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 20 more3 hr
Jan 26, 10:55 AM CSTRiver Flood AdvisoryLMKHardin, Nelson9 hr
Jan 26, 12:05 PM CSTRiver Flood WarningLMKHart31 hr
Jan 26, 1:59 PM CSTWinter Weather AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more33 hr

Nearby

River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.